ACT - The Association of Christian Teachers

for Christians working in education

Could Epi-pen have saved childs life.

Could Epi-pen have saved childs life.

A pupil who died after falling ill in detention could possibly have been saved if he had received medication more quickly, a coroner has concluded.

Nasar Ahmed, who had severe asthma and multiple allergies, died after falling ill in the supervised detention room of Bow School, Tower Hamlets, in November

The 14-year-old ate a meal he was allergic to hours before he collapsed.

Nasar's mother accused staff of failing in their duty of care. Bow School said it had reviewed its safety procedures.

'Critical situation'

Coroner Mary Hassell said it was a "possibility but not a probability" that had adrenaline been administered and speedier use made of an EpiPen, Nasar might have been saved.

 

Ms Hassell said she would be writing five Prevention of Future Death (PFD) reports, including one to the Chief Medical Officer to ask if EpiPens should be provided alongside defibrillators in public places.

The coroner found that school staff had underestimated how serious Nasar's asthma was, listing it as mild to moderate, rather than severe.

Read more.

 

©2002-2015 Association of Christian Teachers. All rights reserved. Use of this website is subject to our Terms & Conditions and Cookie Policy. Click here to read ACT’s Privacy Policy. Click here to read ACT’s Refund Policy. Click here to read ACT’s Electronic Transactions Security Policy. Website by: Serve Design 

ACT Login